MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned in a small amount of liquid, in a lens vial.Visual inspection found a piece of the haptic missing.(b)(4).
 
Event or Problem Description
The reporter stated that the surgeon implanted a micl13.7 implantable collamer lens, -11.5 diopter, and saw that it was too big.The lens was removed during the same surgery and a smaller lens was implanted.There was no injury to the patient, no enlargement of the incision and no sutures were needed.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6424882
Report Number2023826-2017-00399
Device Sequence Number19108041
Product Code MTA
UDI-Device Identifier00841542103596
UDI-Public(01)00841542103596(17)170731
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT # - UNK; INJECTOR MODEL AND LOT # - UNK